Alert archive / Texas / Red Flag Warnings in 2018
Red Flag Warning 40, NWS Amarillo, TX
NWS Amarillo, TX issued this red flag warning at May 11, 2018, 3:54 AM CDT for Cimarron County, Texas County, Oklahoma; 12 counties in Texas. It took effect at May 11, 2018, 12:00 PM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 11, 2018, 3:54 AM CDT (08:54 UTC)
- In effect from
- May 11, 2018, 12:00 PM CDT
- Expired
- May 11, 2018, 9:09 PM CDT
- In force
- 9 hr
- Issued by
- NWS Amarillo, TX
Counties Cimarron County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Dallam County, TX, Deaf Smith County, TX, Hansford County, TX, Hartley County, TX, Hutchinson County, TX, Moore County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Sherman County, TX
The radar
The Amarillo radar (KAMA), 65 km from the middle of the area, began a volume at 08:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 8.9 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 114 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 4590 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
574 WWUS84 KAMA 110854 RFWAMA URGENT - FIRE WEATHER MESSAGE National Weather Service Amarillo TX 354 AM CDT Fri May 11 2018 OKZ001-TXZ001-002-006-007-011-012-016-017-112200- /O.UPG.KAMA.FW.A.0032.180511T1700Z-180512T0300Z/ /O.NEW.KAMA.FW.W.0040.180511T1700Z-180512T0300Z/ /O.NEW.KAMA.FW.A.0033.180512T1700Z-180513T0200Z/ Cimarron-Dallam-Sherman-Hartley-Moore-Oldham-Potter-Deaf Smith- Randall- 354 AM CDT Fri May 11 2018 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 10 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN TEXAS AND OKLAHOMA PANHANDLES... ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN TEXAS AND OKLAHOMA PANHANDLES... The National Weather Service in Amarillo has issued a Red Flag Warning for strong winds and low relative humidity, which is in effect from noon today to 10 PM CDT this evening. A Fire Weather Watch has also been issued. This Fire Weather Watch for strong winds and low relative humidity is in effect from Saturday afternoon through Saturday evening. The Fire Weather Watch is no longer in effect. * Affected Area...In Oklahoma...Cimarron. In Texas...Dallam... Sherman...Hartley...Moore...Oldham...Potter...Deaf Smith and Randall. * 20 Foot Winds...Southwest 15 to 25 mph with gusts up to 40 mph today. South to southwest 15 to 25 mph with gusts near 35 mph Saturday. * Relative Humidity...As low as 6 percent today. As low as 9 percent Saturday. * Red Flag Threat Index...3 to 6 today. 3 to 5 Saturday. * Timing...Noon until 10 PM CDT today. Noon until 9 PM Saturday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. A Fire Weather Watch means that the potential for critical fire weather conditions exists. Listen for later forecasts and possible red flag warnings. && $$ OKZ002-TXZ003-008-013-018-317-112200- /O.UPG.KAMA.FW.A.0032.180511T1700Z-180512T0300Z/ /O.NEW.KAMA.FW.W.0040.180511T1700Z-180512T0300Z/ Texas-Hansford-Hutchinson-Carson-Armstrong-Palo Duro Canyon- 354 AM CDT Fri May 11 2018 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 10 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE CENTRAL TEXAS AND OKLAHOMA PANHANDLES... The National Weather Service in Amarillo has issued a Red Flag Warning for strong winds and low relative humidity, which is in effect from noon today to 10 PM CDT this evening. The Fire Weather Watch is no longer in effect. * Affected Area...In Oklahoma...Texas. In Texas...Hansford... Hutchinson...Carson...Armstrong and Palo Duro Canyon. * 20 Foot Winds...Southwest 15 to 25 mph with gusts up to 40 mph. * Relative Humidity...As low as 7 percent. * Red Flag Threat Index...3 to 6. * Timing...Noon until 10 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. && $$ Schneider For more information from the National Weather Service visit... www.weather.gov/ama
2 follow-up statements
476 WWUS84 KAMA 112217 RFWAMA URGENT - FIRE WEATHER MESSAGE National Weather Service Amarillo TX 517 PM CDT Fri May 11 2018 OKZ001-TXZ001-002-006-007-011-012-016-017-121200- /O.CON.KAMA.FW.W.0040.000000T0000Z-180512T0300Z/ /O.CON.KAMA.FW.A.0033.180512T1700Z-180513T0200Z/ Cimarron-Dallam-Sherman-Hartley-Moore-Oldham-Potter-Deaf Smith- Randall- 517 PM CDT Fri May 11 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING FOR THE WESTERN SECTIONS OF THE OKLAHOMA AND TEXAS PANHANDLES DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR THE WESTERN SECTIONS OF THE OKLAHOMA AND TEXAS PANHANDLES DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES... * Affected Area...In Oklahoma...Cimarron. In Texas...Dallam... Sherman...Hartley...Moore...Oldham...Potter...Deaf Smith and Randall. * 20 Foot Winds...Southwest winds 15 to 25 mph with gusts to around 35 mph through mid evening, then south to southwest winds 15 to 25 mph with gusts to near 35 mph on Saturday. * Relative Humidity...As low as 7 to 9 percent through mid evening, then as low as as 10 to 13 percent Saturday. * Red Flag Threat Index...3 to 6 today and 3 to 4 Saturday. * Timing...Through 10 PM CDT this evening, and from Noon until 9 PM CDT Saturday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. A Fire Weather Watch means that the potential for critical fire weather conditions exists. Listen for later forecasts and possible red flag warnings. && $$ OKZ002-TXZ003-008-013-018-317-120300- /O.CON.KAMA.FW.W.0040.000000T0000Z-180512T0300Z/ Texas-Hansford-Hutchinson-Carson-Armstrong-Palo Duro Canyon- 517 PM CDT Fri May 11 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING FOR THE CENTRAL OKLAHOMA PANHANDLE AS WELL AS PART OF THE CENTRAL TEXAS PANHANDLE DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES... * Affected Area...In Oklahoma...Texas. In Texas...Hansford... Hutchinson...Carson...Armstrong and Palo Duro Canyon. * 20 Foot Winds...Southwest winds 15 to 25 mph with gusts to around 35 mph through mid evening. * Relative Humidity...As low as 7 to 9 percent. * Red Flag Threat Index...3 to 5. * Timing...Through 10 PM CDT this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. && $$ Andrade For more information from the National Weather Service visit... www.weather.gov/ama
207 WWUS84 KAMA 120209 RFWAMA URGENT - FIRE WEATHER MESSAGE National Weather Service Amarillo TX 909 PM CDT Fri May 11 2018 OKZ001-TXZ001-002-006-007-011-012-016-017-121415- /O.CAN.KAMA.FW.W.0040.000000T0000Z-180512T0300Z/ /O.CON.KAMA.FW.A.0033.180512T1700Z-180513T0200Z/ Cimarron-Dallam-Sherman-Hartley-Moore-Oldham-Potter-Deaf Smith- Randall- 909 PM CDT Fri May 11 2018 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR THE WESTERN SECTIONS OF THE OKLAHOMA AND TEXAS PANHANDLES DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES... ...RED FLAG WARNING IS CANCELLED FOR THE WESTERN SECTIONS OF THE OKLAHOMA AND TEXAS PANHANDLES DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES... The National Weather Service in Amarillo has cancelled the Red Flag Warning. * Affected Area...In Oklahoma...Cimarron. In Texas...Dallam... Sherman...Hartley...Moore...Oldham...Potter...Deaf Smith and Randall. * 20 Foot Winds...Southwest 15 to 25 mph with gusts up to 35 mph. * Relative Humidity...As low as 7 percent. * Red Flag Threat Index...3 to 4 Saturday. * Timing...Noon until 9 PM CDT Saturday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that the potential for critical fire weather conditions exists. Listen for later forecasts and possible red flag warnings. && $$ OKZ002-TXZ003-008-013-018-317-120315- /O.CAN.KAMA.FW.W.0040.000000T0000Z-180512T0300Z/ Texas-Hansford-Hutchinson-Carson-Armstrong-Palo Duro Canyon- 909 PM CDT Fri May 11 2018 ...RED FLAG WARNING IS CANCELLED FOR THE CENTRAL OKLAHOMA PANHANDLE AS WELL AS PART OF THE CENTRAL TEXAS PANHANDLE DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES... The National Weather Service in Amarillo has cancelled the Red Flag Warning. Critical fire weather conditions are no longer expected. $$ For more information from the National Weather Service visit... www.weather.gov/ama
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at May 11, 1:09 AM CDT, 2 hours 45 minutes earlier.
Area forecast discussion, May 11, 1:09 AM CDT, 2 hours 45 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
109 AM CDT Fri May 11 2018
.AVIATION...
06z TAF Cycle:
VFR conditions expected through the period. Can't rule out an
isolated thunderstorms this afternoon along the dryline, with
confidence that convection should stay east of KAMA to KGUY.
South winds will be gusty through the night at KAMA and KGUY
beneath a strong low level jet. Lesser winds at KDHT will increase
in the afternoon, with all sites around 20G30 knots out of the
southwest before dropping off in the evening. Some marginal low
level shear will be possible early this morning mainly at KAMA,
but surface winds are expected to remain high enough to prevent
any mention in TAFs.
Ward
&&
PREV DISCUSSION... /Issued 553 PM CDT Thu May 10 2018/
DISCUSSION...
For this evening, have incorporated the 10 pop rule for isold high
based tstms across central and eastern sections as sfc temps are
close to potentially breaking the cap and atmospheric instability
is present. Dropped pops to non mentionable after 03Z this evening
due to loss of daytime heating. If storms develop, strong, gusty
winds will be the primary hazard.
The sfc dryline will likely become much sharper on Friday and
Saturday. This feature is expected to mix eastward to eastern
parts of the fcst area both days. If the mid level capping
inversion can be breached, the potential is there for isold tstms
to form durg the late afternoons and evenings both Friday and
Saturday across eastern sections, and have included slgt chc pops
durg the above mentioned time periods. If storms form, strong and
gusty winds and perhaps hail will be the primary hazards.
Numerical weather models suggest broad southwest flow aloft will
prevail across the southern high plains from late this weekend
into the middle of next week as an upper level low pressure storm
system over the Great Basin slowly weakens and shears out.
Sufficient moisture should be in place to warrant slgt chc to chc
pops for showers and tstms across at least parts of the OK and TX
Panhandles from Sunday through Wednesday night. Undercut
Superblend pops somewhat as confidence is not that high yet on
rain chances, especially further out in time.
Andrade
FIRE WEATHER...
Critical fire weather conditions are expected through 9 PM CDT this
evening for the western Oklahoma Panhandle as well as western and
southern sections of the Texas Panhandle due to strong winds and low
relative humidity values. A Red Flag Warning remains in effect for
this area through 9 PM CDT this evening. Critical fire weather
conditions will be possible again on Friday for western and
central sections of the Oklahoma and Texas Panhandles due to
strong winds and low relative humidity values. Elevated to near
critical fire weather conditions are also anticipated Saturday
across western and central sections of the Oklahoma and Texas
Panhandles due to strong winds and low relative humidity values.
Andrade
&&
.AMA Watches/Warnings/Advisories...
TX...Fire Weather Watch from noon CDT today through this evening for
the following zones: Armstrong...Carson...Dallam...Deaf
Smith...Hansford...Hartley...Hutchinson...Moore...Oldham...
Palo Duro Canyon...Potter...Randall...Sherman.
OK...Fire Weather Watch from noon CDT today through this evening for
the following zones: Cimarron...Texas.
&&
7/11Hazardous weather outlook, May 10, 10:11 PM CDT, 5 hours 43 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Amarillo TX 1011 PM CDT Thu May 10 2018 OKZ001>003-TXZ001>020-317-111515- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 1011 PM CDT Thu May 10 2018 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Critical fire weather conditions will be possible again on Friday afternoon and evening for western and central sections of the Oklahoma and Texas Panhandles due to strong winds and low relative humidity values. A Fire Weather Watch is in effect for this area. Isolated thunderstorms may develop across eastern sections of the Oklahoma and Texas Panhandles during the late afternoons and evenings on Friday and Saturday. If storms form, they will have the potential to become strong to severe, with strong, gusty winds and hail the primary hazards. Elevated to near critical fire weather conditions are also anticipated Saturday across western and central sections of the Oklahoma and Texas Panhandles due to strong winds and low relative humidity values. Additional thunderstorms will be possible Sunday through Wednesday across parts of the Oklahoma and Texas Panhandles. If storms develop, they will have the potential to become strong to marginally severe, with strong, gusty winds and hail the primary hazards. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. Area fire managers and emergency officials should be alert for elevated or critical fire weather conditions Friday and Saturday.
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 3:54 AM CDT | Fire Weather Watch | AMA | Cimarron | 24 hr |
| May 11, 5:40 PM CDT | Special Weather Statement | AMA | Wheeler | 35 min |
| May 11, 6:05 PM CDT | Severe Thunderstorm Warning | AMA | Hemphill, Wheeler | 85 min |
Nearby
Red Flag Warnings in Texas, 2018Red Flag Warnings in Oklahoma, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.